Louisiana, 2003Lightning Strike in Louisiana, July 24, 2003
July 24, 2003 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 2:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 2:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT THU JUL 24 2003
WEAK BOUNDARY APPEARS TO BE A TAD SOUTH OF THE INTERSTATE 20
CORRIDOR. SOUTH OF THE BOUNDARY...DEW POINTS ARE IN THE LOWER
70S...WHILE NORTH OF THE BOUNDARY DEW POINTS FALL THROUGH THE 60S.
ISOLATED SHOWERS CONTINUE NEAR THIS BOUNDARY ACROSS NACOGDOCHES AND
CHEROKEE COUNTIES IN TX. THIS BOUNDARY WILL MOVE VERY LITTLE
TODAY...OR ACTUALLY MOVE BACK A BIT NORTHWARD...BEFORE IT WASHES OUT
LATER TONIGHT. WILL HAVE SLIGHT POPS FOR EAST TEXAS LAKES REGION
AND CENTRAL LOUISIANA FOR ACTIVITY NEAR THE FRONT...WITH SILENT 10S
ACROSS THE INTERSTATE 20 CORRIDOR IN E TX AND NW LA.
WITH MORE SUNSHINE TODAY...EXPECT TEMPERATURES TO BE NEAR SEASONAL
LEVELS...BUT AT LEAST THE HUMIDITY WILL BE MORE TOLERABLE...THAN
OVER THE PAST COUPLE OF WEEKS. SOME RETURN FLOW IS POSSIBLE TODAY
ACROSS E TX...BUT SOUTHERLY WINDS WILL RETURN AREAWIDE ON
FRIDAY...BUT CONVECTION IS EXPECTED TO REMAIN QUITE SCARCE.
AS THE UPPER LEVEL TROUGH ACROSS THE EAST DEPARTS...THE UPPER LEVEL
RIDGE OVER THE ROCKIES BUILDS INTO THE PLAINS FRIDAY AND SATURDAY.
HOWEVER...ACROSS THE FOUR STATE REGION...A WEAK INVERTED TROUGH/
SHEAR AXIS DEVELOPS. MEAN RH INCREASES ON SATURDAY OVER THE
SOUTHEASTERN HALF...AND WILL HAVE A SLIGHT CHANCE ACROSS THAT AREA.
WILL KEEP THE EXTENDED THE SAME...WITH A SLIGHT CHANCE OF CONVECTION
FOR NEXT WEEK...WITH A TYPICAL SUMMERTIME AIRMASS IN PLACE AND FOR
NORTHWEST FLOW DEVELOPING...AS ANOTHER TROUGH BEGINS TO DIG ACROSS
THE EAST EARLY NEXT WEEK.
22
PRELIMS...
SHV 93/69/94/72 1000
MLU 91/67/91/70 0010
TXK 94/70/95/72 0000
TYR 93/71/95/72 1000
LFK 92/70/94/72 2110
.SHV...NONE.
Hazardous weather outlook, Jul 24, 5:00 AM CST, 0 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 24 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
Lightning, Natchitoches
- When
- July 24, 5:00 AM CST
- Where
- Natchitoches County, Robeline
- Reported by
- NEWSPAPER
- Coordinates
- 31.724, -93.096 (the zone’s center; the record gives no point)
The storm that rolled through Robeline during the early morning hours produced lightning strikes that damaged phones, satellite and other electrical appliances. Two cows were also killed by the lightning. No monetary estimates were available.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, July 24, 20031 death · 1 event
- Damaging Winds in Texas, July 24, 2003$80,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Vermont, July 24, 2003$60,000 · 1 in hail · 3 events
- Lightning Strike in Colorado, July 24, 2003$50,000 · 1 event
- Hail in New York, July 24, 2003$25,000 · 0.88 in hail · 5 events
- Flash Flood in Vermont, July 24, 2003$25,000 · 1 event
- Flash Flood in Vermont, July 24, 2003$25,000 · 1 event
- Damaging Wind in Florida, July 24, 2003$20,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, July 24, 20031 injured · 52 kt wind · 2 events
- Damaging Wind in New York, July 24, 2003$15,000 · 52 kt wind · 1 event
- Flash Flooding in Georgia, July 24, 20032 events
- Cold in Alabama, July 24, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365757.